Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 15, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Nov 18, 2020, 1:57 AM CST for 7 counties in Kansas. It took effect at Nov 18, 2020, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 1:57 AM CST (07:57 UTC)
- In effect from
- Nov 18, 2020, 9:00 AM CST
- Expired
- Nov 18, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS73 KEAX 180757 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 157 AM CST Wed Nov 18 2020 KSZ025-057-060-102>105-182100- /O.NEW.KEAX.WI.Y.0015.201118T1500Z-201119T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, and Lenexa 157 AM CST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Atchison KS, Miami, Linn KS, Doniphan, Leavenworth, Wyandotte and Johnson KS Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
918 WWUS73 KEAX 182034 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 234 PM CST Wed Nov 18 2020 KSZ057-060-105-190015- /O.NEW.KEAX.WI.Y.0016.201119T1200Z-201120T0000Z/ /O.CON.KEAX.WI.Y.0015.000000T0000Z-201119T0000Z/ Miami-Linn KS-Johnson KS- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, and Lenexa 234 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...For the first Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph. For the second Wind Advisory, southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Miami, Linn KS and Johnson KS Counties. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ037>040-043>046-053-054-190015- /O.NEW.KEAX.WI.Y.0016.201119T1200Z-201120T0000Z/ Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 234 PM CST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Jackson, Lafayette, Saline, Howard, Cass, Johnson MO, Pettis, Cooper, Bates and Henry Counties. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-102>104-190000- /O.CON.KEAX.WI.Y.0015.000000T0000Z-201119T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, and Kansas City Kansas 234 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Atchison KS, Miami, Linn KS, Doniphan, Leavenworth, Wyandotte and Johnson KS Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Pesel
864 WWUS73 KEAX 190001 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 601 PM CST Wed Nov 18 2020 KSZ057-060-105-190815- /O.EXP.KEAX.WI.Y.0015.000000T0000Z-201119T0000Z/ /O.CON.KEAX.WI.Y.0016.201119T1200Z-201120T0000Z/ Miami-Linn KS-Johnson KS- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, and Lenexa 601 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Linn KS, Miami and Johnson KS Counties. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-102>104-190115- /O.EXP.KEAX.WI.Y.0015.000000T0000Z-201119T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, and Kansas City Kansas 601 PM CST Wed Nov 18 2020 ...WIND ADVISORY HAS EXPIRED... Winds have weakened below advisory criteria this evening but will increase again tomorrow morning. $$ MOZ037>040-043>046-053-054-190815- /O.CON.KEAX.WI.Y.0016.201119T1200Z-201120T0000Z/ Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 601 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Johnson MO, Jackson, Cass, Saline, Lafayette, Bates, Pettis, Cooper, Howard and Henry Counties. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 17, 10:39 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 17, 10:39 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1039 PM CST Tue Nov 17 2020 .Discussion... Issued at 235 PM CST TUE NOV 17 2020 Key Messages: -Above normals temps and dry weather for the weak. -Chance for gusting winds on Wednesday, with southerly gusts up to 35-40mph possible. ...Short Term...(21Z Today through Wednesday) An area of surface high pressure has developed over NE Missouri/SE Iowa behind the backdoor cold front that moved through the forecast area this morning. This has helped knock down our afternoon highs to be more seasonably representative in the 50s, while also keeping winds at bay and under 15mph. As this surface pressure treks off to the east, strong southerly mid-level flow will build over the Great Plains this evening. This will lead to winds gradually picking up over Kansas and slowly progressing farther east into Missouri. Overnight lows will be a touch warmer in the upper 30/lower 40s with unseasonably warm afternoon temps returning by Wednesday with highs in the 60s. The strong mid-level flow will continue to build through Wednesday morning, positioning itself over eastern Kansas and much of Missouri and Iowa. Once the morning inversion deteriorates, we can expect winds to mix down to the surface giving us sustained winds from the south between 15-20mph with gusts upwards of 40mph through the late morning and afternoon. Due to the gusting winds and dry conditions, there will be an elevated fire weather risk on Wednesday. One potential relieving factor to consider to this risk will be the WAA from this strong mid-level jet, helping increase dew points and keeping RH values above fire criteria thresholds. ...Long Term...(Thursday through the weekend) The mid-level jet will continue to pump our region with warmer air as upper lever ridging will dominate the central CONUS by the later half of the week. This will keep our temps above the seasonal climate average with a few days seeing 70 degree highs. As our region is under this ridge, conditions are expected to remain dry with climbing dew points until Saturday. Thus ridge will push off to the east over the eastern CONUS, placing our forecast area in the leeward side of an upper level trough. This trough will push through a cold front Saturday night, giving our forecast area a good chance to see widespread rainfall overnight Saturday into Sunday morning. As of the last few models runs, we have a favorable dynamic setup with strong upper level and mid-level support for this frontal passage. Temps are expected to stay above freezing during this event, keeping all precip as liquid rainfall for our region specifically. QPF values of 1-2" are possible, though higher localized amounts are possible if a few embedded elevated storms develop. After this cold front passes through to the, we can expect a return to normal November conditions with high in the 40s and morning lows back to below freezing in the upper 30s/lower 20s. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1039 PM CST TUE NOV 17 2020 Main issue for aviators will be for LLWS thru 14Z with winds at 1kft around 55kts. LLWS will subside around 14Z as surface winds out of the SSE btn 10-15kts overnight shift to the south and increase to 20-25kts with gusts to around 35kts . Otrw...conds will remain VFR with just a few ocnl high clouds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Klaus Aviation...73
Hazardous weather outlook, Nov 17, 5:02 AM CST, 20 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CST Tue Nov 17 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CST Tue Nov 17 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty winds to 40 mph and dry conditions will lead to elevated fire weather concerns over eastern KS and western MO. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 1:55 AM CST | Red Flag Warning | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 16 hr |
| Nov 18, 2:34 PM CST | Wind Advisory | EAX | Johnson, Linn, Miami | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.